Florida, 2004Tornado in Florida, August 4, 2004
August 4, 2004 · NWS MLB · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 4, 9:05 AM EST, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 4, 9:05 AM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1005 AM EDT WED AUG 4 2004
.DISCUSSION...LATEST ACARS SOUNDINGS OUT OF ORLANDO CONTINUE TO SHOW
A TROPICAL AIR MASS IN PLACE. WARM MID-LEVEL TEMPERATURES WILL
RESULT IN AREAS OF HEAVY RAIN THIS AFTERNOON ALONG WITH OCCASIONAL
LIGHTNING. SEA BREEZE DEVELOPMENT WILL BE INHIBITED SOUTH OF DAB DUE
TO THE STRONGER WESTERLY FLOW IN THE LOWEST FEW THOUSAND FEET OF THE
ATMOSPHERE. DESPITE THE LACK OF ADDITIONAL CONVERGENCE ALONG MUCH OF
THE EAST COAST...INSTABILITY WILL AIDED BY NEARLY FULL SUN AND
ABUNDANT LOW LEVEL MOISTURE THIS MORNING. DEEPEST MOISTURE WILL BE
ACROSS THE CENTRAL AND SOUTHERN ZONES. CURRENT GRIDS OF LIKELY POPS
SOUTH...CHANCE NORTH ARE IN GOOD SHAPE AND NO UPDATE IS PLANNED.
&&
.MARINE...CURRENT MARINE FORECAST ON TRACK. NO SIG CHANGES AT MID
MORNING UPDATE. MAIN MARINE CONCERNS WILL BE LOCALLY HIGHER WINDS AND
SEAS WITH TSTMS MOVING OFFSHORE THIS AFTERNOON IN MOIST WESTERLY
FLOW.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...HIRSCH
LONG TERM...HAGEMEYER
Hazardous weather outlook, Aug 4, 4:00 AM EST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
500 AM EDT WED AUG 4 2004
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
042000-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
500 AM EDT WED AUG 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...
...THUNDERSTORM IMPACT...
PERSISTENCE OF DEEP LAYER MOISTURE WILL AGAIN ALLOW STORMS TO SPREAD
EAST ACROSS THE PENINSULA FROM THE GULF TODAY. STORM COVERAGE IS
EXPECTED TO BE SCATTERED ACROSS THE NORTHERN SECTIONS...AND EVEN
MORE NUMEROUS IN THE SOUTH. THE PRIMARY THREATS FROM STORMS WILL BE
VERY HEAVY DOWNPOURS...CLOUD TO GROUND LIGHTNING STRIKES AND WIND
GUSTS UP TO 40 MPH. MOVE INDOORS AT THE FIRST SIGN OF A STORM.
...FLOOD IMPACT...
THUNDERSTORMS THAT DEVELOP IN THIS TROPICAL AIR MASS WILL PRODUCE
VERY HEAVY DOWNPOURS. THE POTENTIAL EXISTS FOR LOCALIZED FLOODING
OF STREETS AND LOW LYING AREAS...ESPECIALLY IN AREAS THAT HAVE
RECEIVED RECENT HEAVY RAINS OR IN AREAS WHERE MORE THAN ONE ROUND
OF RAINFALL MOVES THROUGH. STORMS WILL BE CAPABLE OF DROPPING TWO TO
THREE INCHES OF RAIN IN A SHORT PERIOD OF TIME.
...MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STORMS WILL MOVE FROM THE MAINLAND ACROSS THE INTRACOASTAL
AND ATLANTIC WATERS LATE THIS AFTERNOON AND EVENING. A FEW OF THESE
STORMS MAY PRODUCE WIND GUSTS UP TO 35 KNOTS AND FREQUENT LIGHTNING.
MARINERS SHOULD KEEP AN EYE TO THE WEST AND BE PREPARED TO GET TO
SAFE HARBOR BEFORE THE STORMS ARE IMMINENT.
.DAYS TWO THROUGH SEVEN...
MOISTURE LEVELS AND STORM COVERAGE WILL REMAIN HIGH ON THURSDAY THEN
DECREASE HEADING INTO THE WEEKEND. A BELOW NORMAL COVERAGE OF STORMS
IS EXPECTED OVER THE WEEKEND INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
GLITTO
Tornado, Brevard
- When
- August 4, 12:50 PM EST
- Where
- Brevard County, Indialantic
- Rating
- F0
- Path length
- 2 mi
- Path width
- 30 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 28.083, -80.567
An F0 tornado touched down briefy about a block from the ocean in Indialantic. The tornado blew down fences and porch awnings.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Strong Wind in Ohio, August 4, 20041 death · $70,000 · 50 kt wind · 2 events
- Tornado in Pennsylvania, August 4, 2004$200,000 · F1 · 1 event
- Flash Flooding in Missouri, August 4, 2004$300,000 · 4 events
- Tornado in Pennsylvania, August 4, 2004$100,000 · F1 · 1 event
- Flash Flood and Damaging Wind in New Mexico, August 4, 2004$200,000 · 61 kt wind · 2 events
- Tornado in Pennsylvania, August 4, 2004$50,000 · F1 · 1 event
- Flash Flooding and Lightning Strike in Colorado, August 4 to 5, 20045 injured · 3 events
- Damaging Winds in Maryland, August 4, 2004$32,000 · 55 kt wind · 14 events
- Damaging Winds in Kentucky, August 4, 2004$42,000 · 50 kt wind · 5 events
- Damaging Wind in Kentucky, August 4, 2004$50,000 · 52 kt wind · 1 event
- Damaging Winds in Arkansas, August 4, 2004$37,000 · 50 kt wind · 3 events
- Damaging Wind in Nebraska, August 4, 2004$25,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421957.